Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 149, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 22, 2011, 4:16 PM EDT for 4 counties in Kentucky. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- May 22, 2011, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Laurel County, KY, McCreary County, KY, Pulaski County, KY, Wayne County, KY
The radar
The Jackson,KY radar (KJKL), 129 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 4:25 PM EDT | TSTM WND DMG | 2 Sse Burnside, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ALONG HOMESTEAD DRIVE. EVENT TIME IS ESTIMATED FROM RADAR. |
| May 22, 4:28 PM EDT | TSTM WND DMG | 1 E Elihu, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN. EVENT TIME IS ESTIMATED FROM RADAR. |
| May 22, 4:32 PM EDT | TSTM WND DMG | 2 Ese Burnside, KY | A TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ALONG COUNTY ROAD. EVENT TIME IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:18 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS53 KJKL 222016 SVRJKL KYC125-147-199-231-222045- /O.NEW.KJKL.SV.W.0149.110522T2016Z-110522T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 416 PM EDT SUN MAY 22 2011 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY... NORTH CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY... NORTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 445 PM EDT * AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BETSEY...OR 8 MILES NORTHEAST OF MONTICELLO...AND MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FRAZER...KIDDER...QUINTON...BRONSTON...GENERAL BURNSIDE S.P.... BURNSIDE...TATEVILLE...SLOANS VALLEY...ALPINE...SOMERSET PULASKI AIRPORT...ELIHU...FERGUSON...RUTH...GRADE...DYKES...MOUNT VICTORY...BENT AND HUXLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. && LAT...LON 3716 8446 3697 8431 3678 8473 3693 8485 TIME...MOT...LOC 2016Z 237DEG 22KT 3691 8469 WIND...HAIL 70MPH 1.00IN $$ GREIF
2 follow-up statements
887 WWUS53 KJKL 222025 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 425 PM EDT SUN MAY 22 2011 KYC125-147-199-231-222045- /O.CON.KJKL.SV.W.0149.000000T0000Z-110522T2045Z/ PULASKI KY-LAUREL KY-WAYNE KY-MCCREARY KY- 425 PM EDT SUN MAY 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL MCCREARY...NORTHEASTERN WAYNE...EXTREME SOUTHWESTERN LAUREL AND SOUTHEASTERN PULASKI COUNTIES UNTIL 445 PM EDT... AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR KIDDER...OR 11 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. THE SEVERE THUNDERSTORM WILL BE NEAR... TATEVILLE...GENERAL BURNSIDE S.P. AND BRONSTON AROUND 430 PM EDT. BURNSIDE...SLOANS VALLEY...ALPINE AND SOMERSET PULASKI AIRPORT AROUND 435 PM EDT. ELIHU AND FERGUSON AROUND 440 PM EDT. RUTH...GRADE...DYKES AND MOUNT VICTORY AROUND 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3698 8477 3716 8446 3697 8431 3683 8463 TIME...MOT...LOC 2025Z 237DEG 22KT 3694 8463 WIND...HAIL 70MPH 0.75IN $$ GREIF
548 WWUS53 KJKL 222044 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 444 PM EDT SUN MAY 22 2011 KYC125-147-199-231-222054- /O.EXP.KJKL.SV.W.0149.000000T0000Z-110522T2045Z/ PULASKI KY-LAUREL KY-WAYNE KY-MCCREARY KY- 444 PM EDT SUN MAY 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MCCREARY... NORTHEASTERN WAYNE...EXTREME SOUTHWESTERN LAUREL AND SOUTHEASTERN PULASKI COUNTIES WILL EXPIRE AT 445 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT. LAT...LON 3698 8477 3716 8446 3697 8431 3683 8463 TIME...MOT...LOC 2044Z 237DEG 22KT 3700 8451 $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:22 PM EDT, 54 minutes earlier.
Area forecast discussion, May 22, 3:22 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 322 PM EDT SUN MAY 22 2011 .SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/...UPDATED THE MODELS ARE IN GOOD AGREEMENT WITH GENERALLY MAINTAINING BROAD SOUTHWEST FLOW ACROSS THE OHIO AND TENNESSEE VALLEYS THROUGH THE SHORT TERM. THE UPPER LEVEL LOW CURRENTLY SPINNING ACROSS THE NORTHERN PLAINS WILL DAMPEN AND EVENTUALLY BE ABSORBED INTO A DEEPER TROUGH TRAVERSING SOUTHEAST CANADA. MEANWHILE...ANOTHER STRONG SHORT WAVE WILL MOVE IN FROM THE PACIFIC NORTHWEST AND EVENTUALLY CUTOFF AS IT DEVELOPS ACROSS THE ROCKIES AND INTO THE CENTRAL PLAINS. OCCLUDED/COLD FRONT CURRENTLY ALIGNED FROM SOUTHERN MN DOWN THROUGH SOUTHERN KS WILL WEAKEN AND EVENTUALLY LAY OUT ALONG OR JUST NORTH OF THE OHIO RIVER BY TUESDAY...WITH A DEEPER AREA OF LOW PRESSURE ORGANIZING ACROSS THE SOUTHERN PLAINS. CURRENTLY...A LINE OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF AN APPROACHING MCS OUT OF TN/AR. MODERATE INSTABILITY AND SHEAR OUT AHEAD OF THIS LINE WILL SUPPORT A SEVERE THREAT THROUGH THE REST OF THIS AFTERNOON AND INTO EARLY THIS EVENING. ONCE THIS LINE MOVES THROUGH...CONVECTION WILL BE ON THE DEMISE UNTIL OVERNIGHT TONIGHT...WHEN A LOW LEVEL JET RAMPS UP ACROSS THE OHIO VALLEY. THE MODELS ARE IN GOOD AGREEMENT WITH THIS FEATURE...SO HAVE RAMPED UP POPS TO LIKELY FOR MOST BETWEEN 06 AND 12Z. THE NOCTURNALLY DRIVEN LOW LEVEL JET WILL SUBSIDE MONDAY MORNING... WITH MODELS SHOWING SOME SHORT WAVE RIDGING TAKING PLACE DURING THE DAY AND SOUNDINGS DRYING OUT. STILL...CAN NOT RULE OUT SOME ISOLATED TO SCATTERED CONVECTION RE-FIRING IN THE AFTERNOON...WITH THE POTENTIAL FOR OUTFLOW BOUNDARIES NEARBY. MONDAY NIGHT...ANOTHER LOW LEVEL WILL RAMP UP ACROSS THE OHIO VALLEY...YIELDING AN INCREASE IN CONVECTION ONCE AGAIN BETWEEN 06 AND 12Z. SINCE THE JET WILL BE MORE FOCUSED A BIT FURTHER NORTH...HAVE FAVORED A NORTH TO SOUTH GRADIENT IN POPS. BY TUESDAY AND TUESDAY NIGHT...AREAS OF LOW PRESSURE WILL BE TRAVERSING THE SURFACE BOUNDARY NEARBY. WILL GENERALLY MAINTAIN HIGHER POPS IN THE NORTH AND LESS IN SOUTH. THERE WILL BE AN ONGOING SLIGHT CHANCE OF SEVERE THREAT THROUGH THE SHORT TERM AS WELL...PARTICULARLY DURING THE TIMES OF PEAK HEATING. FOR TEMPERATURES...STUCK CLOSE TO THE INHERITED NUMBERS...FAVORING A MORE DIURNALLY LIMITED RANGE IN TEMPERATURES...WITH HIGHS IN THE LOW TO MID 80S AND LOWS IN THE 60S. .LONG TERM.../WEDNESDAY THROUGH SUNDAY/...UPDATED THE MODELS SEEM TO BE IN BETTER AGREEMENT ALOFT FOR THE START OF THE EXTENDED PORTION OF THE FORECAST TODAY THAN YESTERDAY. A PROGRESSIVE CLOSED LOW WILL ROTATE ITS WAY EAST THROUGH THE SOUTHERN PLAINS AND INTO THE MID MISSISSIPPI VALLEY ON WEDNESDAY. AS THIS HAPPENS RIDGING WILL BUILD BRIEFLY THROUGH THE SOUTHEAST PORTION OF THE NATION. HOWEVER...THIS LOW WILL OPEN UP BY THURSDAY MORNING AND DIFFERENCES BEGIN TO MAGNIFY IN THE MODEL SOLUTIONS. THE GFS STARTS TO MOVE THIS FEATURE FASTER TO THE EAST WHEN COMPARED TO THE GEM AND 00Z ECMWF. REGARDLESS...AS THIS LOW FILLS ITS ENERGY WILL DRIFT EAST THROUGH THE LOWER OHIO VALLEY DURING THE DAY THURSDAY CARRIED BY MID LEVEL SOUTHWEST FLOW. BY 00Z FRIDAY...THE ECMWF IS CLEARLY THE LEAST PROGRESSIVE MODEL AT 500 MBS...HOLDING BACK THE BULK OF ITS ENERGY. THESE TIMING DIFFERENCES MAINTAIN THE LOWER THAN USUAL CONFIDENCE LEVELS FOR THE LATTER PART OF THE EXTENDED. THE QUESTION REMAINS FOR THE HOLIDAY WEEKEND JUST HOW THE EASTERN TROUGH EVOLVES IN THE WAKE OF RE-ENFORCING ENERGY ENTERING THE PICTURE FROM THE NORTHWEST. THE ECMWF...TO A GREATER EXTENT THAN THE OTHERS...ALLOWS THE ENERGY FROM THE NEXT WAVE TO MEET UP WITH ITS OHIO VALLEY TROUGH. THIS WILL EFFECTIVELY HOLD THE LOW HEIGHTS IN PLACE...NEARLY OVERHEAD...WELL INTO THE WEEKEND. IN FACT...BY SUNDAY...THE PREFERRED ECMWF IS ENTIRELY OUT OF PHASE WITH THE GFS...REFLECTING A DEEP CLOSED LOW THROUGH THE OHIO VALLEY RATHER THAN RIDGING. GIVEN CONTINUITY AND ENSEMBLE SUPPORT HAVE FOLLOWED THE 00Z ECMWF FOR WEATHER DETAILS. SENSIBLE WEATHER WILL FEATURE SEVERAL SFC WAVES MOVING THROUGH THE OHIO VALLEY IN CONJUNCTION WITH A WAVY BOUNDARY LYING JUST NORTH OF THE CWA. INITIALLY THIS WILL FAVOR THE NORTHERN PORTION OF THE AREA FOR CONVECTION...BUT ONCE INITIATED...OUTFLOWS AND MESO/MICROSCALE FEATURES WILL DRIVE THE EVOLUTION OF ANY STORMS...LOWERING PREDICTABILITY. THE CONVECTION WILL LIKELY FAVOR A DIURNAL PEAK LATE EACH AFTERNOON AND EARLY EVENING...BUT NOCTURNAL ACTIVITY FROM THE NORTHWEST MAY IMPINGE ON PARTS OF THE AREA WELL AFTER THE DAYTIME HEAT WOULD HAVE DISSIPATED. THE BEST CHANCE OF CONVECTION WILL LIKELY HOLD OFF FOR ALL OF EAST KENTUCKY UNTIL LATER IN THE WEEK AS THE UPPER LOW AND ITS SFC REFLECTION MOVE DEEPER INTO THE OHIO VALLEY LATER THURSDAY AND INTO FRIDAY. UNTIL THEN...HAVE DRAWN A MINIMUM IN POPS AND SKY FOR THE FAR SOUTHEAST...BUT WITH THE BOUNDARY CLOSER TO THE NORTHWEST...POPS IN THOSE AREAS WILL PEAK NEAR 50 PERCENT EACH AFTERNOON. FOR THE WEEKEND...FOLLOWING THE 00Z ECMWF SOLUTION... HAVE PAINTED A DAMPER AND COOLER FORECAST THAN IMPLIED BY THE SUPER PROGRESSIVE GFS. WHILE THE WEATHER WILL BE RATHER UNSETTLE UP TO AND THROUGH THE HOLIDAY WEEKEND...EXPECT THE TIMES OF STORMS TO BE INFREQUENT ENOUGH TO PRECLUDE ANY HYDRO ISSUES OUTSIDE OF FLASH FLOODING SHOULD EXCESSIVE TRAINING OCCUR. FOLLOWED A BLEND OF THE INHERITED GRIDS AND HPC GUIDANCE FOR FORECAST HIGHS AND LOWS THROUGH THE LONG TERM ALONG WITH MINOR TERRAIN DRIVEN ADJUSTMENTS MADE FOR MINIMUMS. AS FOR POPS...ENDED UP ON THE DRY SIDE OF MEX THROUGH FRIDAY...BUT MAINTAINED HIGHER VALUES OVER THE MEMORIAL DAY WEEKEND. && .AVIATION.../18Z TO 18Z/ A BROKEN LINE OF THUNDERSTORMS MOVING IN FROM CENTRAL TENNESSEE AND WESTERN KENTUCKY WILL REACH SME BETWEEN 20 AND 21Z AND LOZ BETWEEN 21 AND 22Z. AM COUNTING ON THESE HOLDING TOGETHER ENOUGH FOR TEMPORARY MVFR IMPACT AT BOTH TERMINALS AT THESE TIMES. AT JKL...THERE IS MORE UNCERTAINTY...AND WILL ONLY CARRY A VCTS. DEPENDING UPON CLEARING AND THE AMOUNT OF RAINFALL RECEIVED...IFR FOG AT BOTH SME AND LOZ IS CERTAINLY POSSIBLE. FOR NOW...HAVE CONTINUED TO MENTION A DROP DOWN TO MVFR. OVERNIGHT...A LOW LEVEL JET WILL RAMP UP ACROSS THE OHIO VALLEY...BRINGING A RENEWED THREAT OF CONVECTION ACROSS THE AREA. THE CONVECTION WILL LIKELY EASE UP BY THE MID-MORNING HOURS ON MONDAY...WITH ONLY WIDELY SCATTERED STORMS POSSIBLE LATER IN THE AFTERNOON. SOUTHWEST WINDS OF 5 TO 10 KTS WILL LIGHTEN UP TOWARDS DUSK THIS EVENING...AND THEN RAMP UP TO AROUND 10 KTS AFTER 15Z ON MONDAY. && .JKL WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...GEOGERIAN LONG TERM...GREIF AVIATION...GEOGERIAN
Hazardous weather outlook, May 22, 8:49 AM EDT, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 849 AM EDT SUN MAY 22 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 849 AM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. SOME OF THE STORMS COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH SATURDAY. SOME OF THE STORMS ON MONDAY AND TUESDAY COULD APPROACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL AS WELL AS STRONG OR DAMAGING WINDS THROUGH TUESDAY. GEOGERIAN
In the hours before
Special weather statement, May 22, 3:40 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT SUN MAY 22 2011 KYZ044-052-222015- FLEMING-ROWAN- 340 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 415 PM EDT SUNDAY AFTERNOON... EASTERN FLEMING AND NORTH CENTRAL ROWAN. AT 339 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GODDARD...OR 9 MILES SOUTHEAST OF FLEMINGSBURG...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...MUSES MILLS AROUND 345 PM EDT AND WALTZ AROUND 355 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 3:59 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 359 PM EDT SUN MAY 22 2011 KYZ068-079-222100- ROCKCASTLE-PULASKI- 359 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT SUNDAY AFTERNOON... ROCKCASTLE AND PULASKI. AT 359 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAINS STORE... OR 17 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CAINS STORE AROUND 405 PM EDT...POINTER AROUND 410 PM EDT...STAB AROUND 415 PM EDT...HOGUE AROUND 420 PM EDT AND PULASKI AROUND 425 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:04 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 404 PM EDT SUN MAY 22 2011 KYZ108-111-112-114>117-222100- WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE- 404 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT SUNDAY AFTERNOON... SOUTHEASTERN WOLFE... SOUTHERN LEE... BREATHITT... OWSLEY... PERRY... EASTERN CLAY AND LESLIE. AT 404 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM ENDEE TO ICE CLIFF...OR ALONG A LINE EXTENDING FROM BOONEVILLE TO 13 MILES NORTH OF PINEVILLE...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHESTNUT GAP AROUND 410 PM EDT...EVERSOLE AROUND 415 PM EDT...COWCREEK AROUND 420 PM EDT...JETTS CREEK AROUND 425 PM EDT AND HOUSTON AROUND 430 PM EDT. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:08 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 408 PM EDT SUN MAY 22 2011 KYZ079-083-084-222100- PULASKI-WAYNE-MCCREARY- 408 PM EDT SUN MAY 22 2011 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 500 PM EDT SUNDAY AFTERNOON... SOUTHERN PULASKI... NORTHERN WAYNE AND NORTHEASTERN MCCREARY. AT 408 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED NEAR MONTICELLO...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BETSEY AROUND 415 PM EDT...FRAZER AROUND 420 PM EDT...KIDDER AROUND 425 PM EDT... QUINTON AROUND 430 PM EDT...TATEVILLE AROUND 435 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. GREIF
Special weather statement, May 22, 4:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 411 PM EDT SUN MAY 22 2011 KYZ085>088-116-222045- WHITLEY-CLAY-KNOX-HARLAN-BELL- 411 PM EDT SUN MAY 22 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 445 PM EDT SUNDAY AFTERNOON... EXTREME SOUTHEASTERN CLAY... SOUTHEASTERN KNOX... SOUTHWESTERN HARLAN... EXTREME EAST CENTRAL WHITLEY AND BELL. AT 411 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DAVISBURG...OR 8 MILES NORTHWEST OF MIDDLESBORO...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...TROSPER AROUND 420 PM EDT...CLEAR CREEK SPRINGS AROUND 425 PM EDT...PINEVILLE AROUND 430 PM EDT...STRAIGHT CREEK AROUND 435 PM EDT...KETTLE ISLAND AROUND 440 PM EDT... RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR EASTERN KENTUCKY. PELTON
Local storm report, May 22, 4:15 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 5 W BOONEVILLE 37.47N 83.77W
05/22/2011 E0.25 INCH OWSLEY KY TRAINED SPOTTER
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:29 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 28 min |
| May 22, 3:00 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 30 min |
| May 22, 3:15 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley, Rockcastle | 45 min |
| May 22, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 38 min |
| May 22, 3:40 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Owsley | 35 min |
| May 22, 3:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 2 more | 33 min |
| May 22, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Knox, Laurel, Leslie and 3 more | 45 min |
| May 22, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Knott, Magoffin, Owsley, Perry and 1 more | 32 min |
| May 22, 4:55 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Laurel, Whitley | 72 min |
| May 22, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Knox, Laurel, Owsley, Pulaski and 2 more | 50 min |
| May 22, 4:59 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Martin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.